Hail, Lemhi
- When
- August 8, 3:52 PM MST
- Where
- Lemhi County, Salmon
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.167, -113.900
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before the first event at Aug 8, 2:26 PM MST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
326 PM MDT MON AUG 8 2005
.SHORT TERM...A WEATHER DISTURBANCE IS MOVING ACROSS SOUTHWEST
MONTANA THIS AFTERNOON AND WILL CONTINUE TO PRODUCE VERY UNSTABLE
CONDITIONS. ACROSS NORTHWEST MONTANA...A VERY DRY WESTERLY FLOW
WILL PERSIST INTO THE EVENING. ADDITIONAL MOISTURE AND WEAK UPPER
LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION TUESDAY. THE MAIN
DIFFERENCE WILL BE THE MORE NORTHWARD SHIFT OF THE THUNDERSTORM
THREAT INTO PARTS OF NORTHWEST MONTANA.
.LONG TERM...WEDNESDAY THROUGH MONDAY...MODELS IN PRETTY GOOD AGREEMENT
WITH OVERALL PATTERN WEDNESDAY THROUGH THE WEEKEND. WARM UNSTABLE SUB-
TROPICAL AIR WILL CONTINUE TO CIRCULATE NORTH INTO NORTH-CENTRAL IDAHO
AND SOUTHWEST MONTANA WED/THU WITH A SECONDARY AREA OF CONVECTION
NEAR THE CANADIAN BORDER. CONFIDENCE GROWING WITH THE IDEA OF A
CANADIAN TROUGH OF LOW PRESSURE DIGGING FARTHER SOUTH INTO MONTANA
BEGINNING FRIDAY. NORTHEAST WINDS NEAR THE SURFACE WILL USHER IN
COOLER AIR DROPPING TEMPERATURES 10-15 DEGREES ACROSS NORTHWEST
MONTANA...AND ABOUT 5-10 DEGREES ELSEWHERE. MOISTURE WILL BE
LIMITED WITH THIS LARGE-SCALE TROUGH...BUT SOME LIGHT SHOWERS ARE
EXPECTED THURSDAY NIGHT THROUGH SATURDAY.
&&
.AVIATION...THE MAIN AVIATION HAZARD...OTHER THAN THE
THUNDERSTORMS...WILL LIKELY BE THE SMOKE FROM WILD FIRES. SMOKE
WILL CONTINUE TO BUILDUP IN THE VALLEYS ADJACENT TO FIRES AT NIGHT
WITH SOME VALLEYS LIKELY NOT BREAKING OUT THROUGH THE DAY. SEE
APPROPRIATE TAFS AND TWEBS.
&&
.FIRE WEATHER...DUE TO EXISTING VERY DRY FUEL CONDITIONS AND
THUNDERSTORMS IN PARTS OF CENTRAL AND SOUTHWEST MONTANA AND WIND
AND LOW RELATIVE HUMIDITY NORTHWEST MONTANA...RED FLAG WARNINGS
HAVE BEEN ISSUED...SEE GTFRFWMSO...FOR DETAILS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING UNTIL 9 PM MONDAY FOR MTZ005-MTZ006-MTZ007-
MTZ043 FOR THUNDERSTORMS (WET AND DRY AFTER EXTENDED DRY PERIOD).
RED FLAG WARNING UNTIL 9 PM MONDAY FOR MTZ001-MTZ002-MTZ003-
MTZ004 FOR WINDS AND LOW HUMIDITIES.
ID...RED FLAG WARNING UNTIL 9 PM MONDAY FOR IDZ005-IDZ006-IDZ007 FOR
THUNDERSTORMS (WET AND DRY AFTER EXTENDED DRY PERIOD).
&&
SHORT TERM...BAUCK
LONG TERM....MSJ
AVIATION...BAUCKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1201 PM MDT MON AUG 8 2005 IDZ006-MTZ001>007-043-091815- SOUTHERN CLEARWATER MOUNTAINS-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/PINTLAR REGION- BLACKFOOT REGION- 1101 AM PDT MON AUG 8 2005 /1201 PM MDT MON AUG 8 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA...NORTHWEST MONTANA AND NORTH CENTRAL IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER HOT AND BLUSTERY DAY WITH ACTIVE FIRE CONDITIONS IS IN STORE FOR WESTERN MONTANA AND CENTRAL IDAHO. RED FLAG WARNINGS HAVE BEEN ISSUED FOR THUNDERSTORMS IN SOUTHWEST MONTANA UNTIL 9PM TONIGHT...AND FOR WINDY CONDITIONS IN NORTHWEST MONTANA FROM 3PM UNTIL 9PM TONIGHT. SEE GTFRFWMSO FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
438 PM MDT MON AUG 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL BUTTE 46.00N 112.53W
08/08/2005 0.88 INCH SILVER BOW MT TRAINED SPOTTER
&&
SMITHThe Missoula radar (KMSX), 209 km away, was scanning. The volume nearest the first event began at 22:52 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470400, 5470401.